MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SUPPORT STRAIGHT 215CM; WIRE, GUIDE, CATHETER
Model Number S2SPS14215
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Multiple Organ Dysfunction Syndrome (3261); Retroperitoneal Hemorrhage (4483)
Date of Event 01/24/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023 while performing a dsa (digital subtraction angiography) patient suffered stroke, a non occlusive thrombus in the right distal aca territory and mca inferior division was noticed.Patient was administered 2 mg tpa x 2 and 2 mg integrellin injected in the a3 segment, and 2 mg of integrellin injected in the inferior division of mca m4 segment with improvement seen of distal flow.It was indicated that the stroke had causal relationship with the study procedure, and has a possible relationship with to dapt, other stryker devices (including the subject guidewire) and an underlying condition or disease.It was noted that the outcome of the stroke was recovered/resolved on (b)(6) 2023.On the same day, post procedure, patient was extubated with concern for new stroke, taken for ct head, at which time she became unresponsive and hypotensive, required intubated, emergent cta abd/pelvis reveling active extravasation from the r cfa with associated hematoma (retroperitoneal hemorrhage).Patient was transferred emergently to nsicu and vascular surgery was cancelled.Patient initially required phenylepinephrine 100 mcg/min, which was decreased and eventually discontinued once she was transfused with 3u prbc as well as platelets, ffp and cryoprecipitate.It was indicated that the retroperitoneal hemorrhage had causal relationship with the study procedure, and has a possible relationship with to dapt, the subject guidewire and an underlying condition or disease.It was noted that the outcome of the retroperitoneal hemorrhage was recovered/resolved on (b)(6) 2023.According to the site the stroke and retroperitoneal hemorrhage are ¿not related to subject guidewire, however the imr (independent medical review) indicates that stroke and retroperitoneal hemorrhage has a ¿possible¿ relationship to the subject guidewire used during the procedure.According to the site the subject guidewire was inside the patient when the patient experienced stroke but was not inside the patients body when the patient had retroperitoneal hemorrhage.It was reported that the patient passed away due to multi-organ failure on (b)(6) 2023.
 
Additional Manufacturer Narrative
Report: 1/3 h3 other text : the device is not available to the manufacturer.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4: expiration date - added.H4: manufacturing date ¿ added.There are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, functional testing as well as visual testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to the as reported "patient stroke', 'patient complications' and 'patient death'.
 
Event or Problem Description
It was reported that on (b)(6) 2023 while performing a dsa (digital subtraction angiography) patient suffered stroke, a non occlusive thrombus in the right distal aca territory and mca inferior division was noticed.Patient was administered 2 mg tpa x 2 and 2 mg integrellin injected in the a3 segment, and 2 mg of integrellin injected in the inferior division of mca m4 segment with improvement seen of distal flow.It was indicated that the stroke had causal relationship with the study procedure, and has a possible relationship with to dapt, other stryker devices (including the subject guidewire) and an underlying condition or disease.It was noted that the outcome of the stroke was recovered/resolved on (b)(6) 2023.On the same day, post procedure, patient was extubated with concern for new stroke, taken for ct head, at which time she became unresponsive and hypotensive, required intubated, emergent cta abd/pelvis reveling active extravasation from the r cfa with associated hematoma (retroperitoneal hemorrhage).Patient was transferred emergently to nsicu and vascular surgery was cancelled.Patient initially required phenylepinephrine 100 mcg/min, which was decreased and eventually discontinued once she was transfused with 3u prbc as well as platelets, ffp and cryoprecipitate.It was indicated that the retroperitoneal hemorrhage had causal relationship with the study procedure, and has a possible relationship with to dapt, the subject guidewire and an underlying condition or disease.It was noted that the outcome of the retroperitoneal hemorrhage was recovered/resolved on (b)(6) 2023.According to the site the stroke and retroperitoneal hemorrhage are ¿not related to subject guidewire, however the imr (independent medical review) indicates that stroke and retroperitoneal hemorrhage has a ¿possible¿ relationship to the subject guidewire used during the procedure.According to the site the subject guidewire was inside the patient when the patient experienced stroke but was not inside the patients body when the patient had retroperitoneal hemorrhage.It was reported that the patient passed away due to multi-organ failure on (b)(6) 2023.Additional information received on 10-apr-2024 confirmed that, the primary cause of death was due to multiorgan failure.The patient's death and multiorgan failure are not related to any stryker devices per site & imr (independent medical review).
 
Additional Manufacturer Narrative
1/3 report.B5: executive summary : updated.B2: outcomes attributed to ae - corrected.H1: type of reportable event - corrected.H2: if follow-up, type: updated.H11; additional mfg narrative type: updated.F10 / h6 health impact code - corrected.F10 / h6 clinical sign code - corrected.Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.Additional information provided by the customer indicated that the thrombus was treated with ¿received 2 mg tpa x 2 and 2 mg integrillin injected in the a3 segment, and 2 mg of integrillin in the inferior division of mca (middle carotid artery) m4 segment with improvement seen of distal flow.The patient died after 10 days of procedure due to multiple organ failure.The event 4, mutil-organ failure and death of patient was not related to any stryker devices per site & imr (independent medical review).Based upon medical review, the harm observed in this complaint is anticipated in nature as per the device risk assessment.As a product related root cause does not apply and the issue is due to a known physiological effect of the procedure and/or patient condition noted within the dfu, product labeling and/or risk documentation files, an assignable cause of anticipated procedural complication will be assigned to this complaint.

Brand Name
SYNCHRO2-14 SUPPORT STRAIGHT 215CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16791588
Report Number3012931345-2023-00069
Device Sequence Number5523095
Product Code DQX
UDI-Device Identifier07613327459630
UDI-Public07613327459630
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2024
Device Model NumberS2SPS14215
Device Catalogue NumberS2SPS14215
Device Lot Number000084517
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/03/2023
04/09/2024
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/26/2023
04/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention; Other;
Patient Age72 YR
Patient SexFemale
Patient Weight74 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American